Volume 5, Issue 1 (Winter 2017)                   Iran J Health Sci 2017, 5(1): 55-58 | Back to browse issues page



DOI: 10.18869/acadpub.jhs.5.1.55

XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Abedini M, Karimi N. An Amyotrophic Lateral Sclerosis Like Symptoms Associated with Lead Toxicity. Iran J Health Sci. 2017; 5 (1) :55-58
URL: http://jhs.mazums.ac.ir/article-1-472-en.html

Department of Neurology, Faculty of Medicine, Immunogenetics Research Center, Clinical Research Development Unit of Bou Ali Sina Hospital, Mazandaran University of Medical Sciences, Sari, Iran
Abstract:   (765 Views)

Abstract

Lead is a heavy metal that affects many organs such as nervous system, liver, and kidney. The most important affected organ is central nervous system. The present study reported a case similar to Amyotrophic lateral sclerosis (ALS) due to lead exposure in an opium addicted person. The patient complaint was the weakness of upper and lower limbs in addition to the unsteadiness of gait. Nerve conduction studies showed normal sensory and motor action potential but needle electromyography showed fasciculation in distal and proximal muscles. The patient was encephalopathic and had psychiatric disorder. The blood lead level was also found to be higher than the normal upper limit. Hence, lead poisoning could occur in a patient addicted to opium with symptoms similar to ALS.

Full-Text [PDF 254 kb]   (343 Downloads)    
Type of Study: Case Report/Research Letter | Subject: Neurology
Received: 2017/03/15 | Accepted: 2017/03/15 | Published: 2017/03/15

Add your comments about this article : Your username or Email:
Write the security code in the box

Send email to the article author


© 2015 All Rights Reserved | Iranian Journal of Health Sciences

Designed & Developed by : Yektaweb